Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 7, 2021, 7:41 PM MDT for Flathead County, Montana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 7:41 PM MDT (01:41 UTC)
- Expired
- Jul 7, 2021, 8:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Missoula, MT
County Flathead County, MT
The radar
The Missoula radar (KMSX), 200 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WWUS85 KMSO 080141
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
741 PM MDT Wed Jul 7 2021
MTZ002-080215-
West Glacier Region MT-
741 PM MDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FLATHEAD COUNTY
UNTIL 815 PM MDT...
At 741 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of West Glacier, or 30 miles north of Evergreen,
moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Polebridge.
LAT...LON 4894 11404 4892 11401 4891 11401 4889 11406
4885 11399 4883 11400 4882 11395 4885 11391
4884 11388 4886 11384 4882 11376 4879 11377
4875 11374 4861 11426 4876 11439 4897 11403
TIME...MOT...LOC 0141Z 246DEG 27KT 4868 11422
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:10 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 7, 2:10 PM MDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Missoula MT 210 PM MDT Wed Jul 7 2021 .DISCUSSION...An upper level disturbance centered over Central Washington has initiated a line of showers and thunderstorms which extends from Central Idaho northward to the Canadian border. There are two decidedly different environments at play this afternoon. North of Missoula there is little instability, despite there being abundant wind shear. Thus the storms are much weaker with lightning, brief heavy rain, and winds gusting to 40 mph expected. Farther south (south of a line from Missoula to Helena) the storms are moving into a an environment possessing much better instability and decent wind shear profiles. Surface dew point depressions throughout SW Montana, a factor used to determine potential for strong wind gusts, are greater than 50 degrees and approaching 60 degrees in some places. While an organized, widespread severe weather threat is not expected; localized storms could flirt with severe thresholds with the primary threat being wind gusts in excess of 50 mph. Brief heavy rain along with frequent lightning can be expected into the evening hours. A secondary, albeit much weaker disturbance will propagate across the Northern Rockies on Thursday. Minimal shower activity is expected as this feature passes, though temperatures will be cooler overall (especially as compared with recent weeks). High pressure quickly builds over the weekend sending temperatures well above normal yet again. Next week models are still showing high pressure being the dominant feature across the west, so temperatures are expected to remain quite hot and above normal. Some models would suggest another set of features passing overhead early next week which could present chances for convection. However, this is met with very low forecast confidence at this time with a dry and breezy forecast remaining more likely. Even farther into the extended, beyond the middle of next week, models are showing a trend for lowering heights over the western United States. This appears to be basically the overall upper level pattern returning to a more climatological state for summer (i.e. high pressure near the 4-Corners & a low pressure trough off the Pacific Coast). && .AVIATION...A line of strong thunderstorms are currently propagating east across West Central Montana. The threat for wind gusts over 50-knot winds will be between Lost Trail Pass through Georgetown Lake, Anaconda, Deer Lodge, and Butte south through Dillon until around 08/0000z. Storms may linger along the Divide into the evening, but drier air will quickly put an end to storms in most places after 08/0000z. Some showers are possible on Thursday, but with little impact to aviation expected. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...&&
In the hours before
Local storm report, Jul 7, 2:51 PM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
251 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST 3 SW SALMON 45.15N 113.95W
07/07/2021 M54 MPH LEMHI ID MESONET
MESONET STATION SMYI1 SALMON.
&&Local storm report, Jul 7, 3:13 PM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
313 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST 6 SE NORTH FORK 45.36N 113.89W
07/07/2021 M71 MPH LEMHI ID MESONET
MESONET STATION KRCI1 KRILEY CREEK RAWS.
&&Local storm report, Jul 7, 3:44 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
344 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST 5 SSE FINN 46.70N 112.66W
07/07/2021 M54 MPH POWELL MT MESONET
MESONET STATION MTAVN 5.2 SE FINN (MT DOT).
&&
ALLocal storm report, Jul 7, 3:57 PM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
357 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST 4 NNW OPPORTUNITY 46.15N 112.87W
07/07/2021 M44 MPH DEER LODGE MT AWOS
BOWMAN AIRFIELD K3U3.
&&Local storm report, Jul 7, 4:29 PM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
429 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 3 SSE BUTTE 45.97N 112.50W
07/07/2021 M49 MPH SILVER BOW MT ASOS
ASOS STATION KBTM BUTTE-MOONEY AP.
&&
ALSpecial weather statement, Jul 7, 7:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
741 PM MDT Wed Jul 7 2021
MTZ002-080215-
West Glacier Region MT-
741 PM MDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FLATHEAD COUNTY
UNTIL 815 PM MDT...
At 741 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of West Glacier, or 30 miles north of Evergreen,
moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Polebridge.
LAT...LON 4894 11404 4892 11401 4891 11401 4889 11406
4885 11399 4883 11400 4882 11395 4885 11391
4884 11388 4886 11384 4882 11376 4879 11377
4875 11374 4861 11426 4876 11439 4897 11403
TIME...MOT...LOC 0141Z 246DEG 27KT 4868 11422The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:48 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 27 min |
| Jul 8, 7:08 AM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 14 hr |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.